Alert archive / Kentucky / Freeze Warnings in 2020
Freeze Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 15, 2020, 9:03 AM CDT for 44 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 15, 2020, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 9:03 AM CDT (14:03 UTC)
- In effect from
- Apr 15, 2020, 11:00 PM CDT
- Expired
- Apr 16, 2020, 7:58 AM CDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 54 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 15, 5:41 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 15, 5:41 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
641 AM EDT Wed Apr 15 2020
...Updated Aviation Discussion...
.Short Term...(Today and tonight)
Issued at 240 AM EDT Wed Apr 15 2020
High pressure is right over the region this hour, as evidenced by
the long automated observing stations showing 3 knots or less of
wind this hour. Even seeing some fog formation over a few area
waterways in the south and east, though as the hours progress frost
formation could help to reduce available moisture for fog by
daybreak. Issued an SPS for the counties with the most coverage of
fog, per satellite imagery and webcams, and will update as necessary
through daybreak.
The calm winds are allowing our freeze warning to look pretty
good...with even SDF, the warm spot for the region, going down to 33
this hour. We may see some record lows before the morning is
finished. Louisville has the best chance...see the climate section
below for area records.
Winds will not stay weak and variable for long today. A shortwave
trough, now over Iowa, will head eastward and allow a weak cold to
lay out across the region this afternoon. Already seeing
precipitation form along this feature in Iowa, with moderate snow
falling up there! By the time it gets into hear though, the
southwest winds should allow a warm up into the 50s. Temps will come
down with the onset of precip, but outside of perhaps a few flakes,
think rain will be the dominate precip type, especially when
compared to Tuesday's.
Some lingering low clouds tonight, in the vicinity of that washed
out frontal boundary, could help to keep temperatures Thursday
morning a little warmer than today. We may have to have another
headline though for frost and perhaps even a freeze in our northern
zones. Will let the current headline expire first and look at the
12Z model runs for tonight.
.Long Term...(Thursday through Tuesday)
Issued at 315 AM EDT Wed Apr 15 2020
Sfc high pressure will slide overhead the region Thursday, allowing
for light winds and dry conditions to prevail for much of the day,
with afternoon highs in the mid 50s to low 60s. By Thursday night,
an upper level shortwave, whose axis extends from MN to CO, will
begin pushing eastward, causing its associated sfc cold front to
advance towards the Ohio Valley. As a result, expect cloud cover to
gradually increase Thursday night with rain chances forecast to
return by mid-morning Friday. While a bit of uncertainty still exist
in regards to overall timing/duration, most models do agree that the
best chance for seeing widespread showers will occur Friday
afternoon/evening.
Aside from a few lingering showers in east-central KY Saturday
morning, expect dry conditions to prevail for the remainder of the
day, as the aforementioned front departs the region. Heading into
Sunday, models show another shortwave set to graze the region. Not
expecting much in the way of widespread showers though, as the best
source of moisture looks to remain over Dixie Alley, so will
continue to carry low blend of PoPs at this time. Otherwise, expect
dry conditions to prevail for the remainder of the extended period
as another sfc high pressure builds overhead. Afternoon highs during
this time frame will gradually rise from the low 60s Saturday into
the upper 60s to low 70s by Tuesday, with overnight lows forecast to
fall into the mid 40s each day.
&&
.Aviation...(12Z TAF Issuance)
Issued at 640 AM EDT Wed Apr 15 2020
Starting off with VFR conditions this hour. Winds will pick up later
this morning from the southwest, ahead of a cold front. It will
become gusty ahead of this feature, with gusts to around 25 kts this
afternoon. The front will bring some scattered showers to the
HNB/SDF/LEX terminals this afternoon. Expect winds to become more
northwesterly later in the afternoon before dying down some this
evening.
&&
.Climate...
Issued at 230 AM EST Wed Apr 15 2020
We'll be close to record lows this morning. Here the record lows for
each of the climate sites for this date.
Site Record Low (Year it occurred)
-------------------------------------------
SDF 30 (1928*)
LEX 25 (1943)
BWG 25 (1950)
FFT 25 (1907)
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Freeze Warning until 9 AM EDT /8 AM CDT/ this morning for
INZ076>079-083-084-089>092.
KY...Freeze Warning until 9 AM EDT /8 AM CDT/ this morning for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
&&
Short Term...RJS
Long Term...SSC
Aviation...RJS
Climate...RJSHazardous weather outlook, Apr 15, 2:31 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 AM EDT Wed Apr 15 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160745- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 AM EDT Wed Apr 15 2020 /231 AM CDT Wed Apr 15 2020/ ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Temperatures have dropped to or below freezing this morning, likely causing a widespread frost. Another frost and freeze is likely later tonight, especially for southern Indiana and north central Kentucky. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to report frost this morning. Those with weather observing equipment are invited to report their morning low temperatures. RJS/SSC
In the hours before
Special weather statement, Apr 15, 4:59 AM CDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Louisville KY 559 AM EDT Wed Apr 15 2020 KYZ048-049-056-057-063>067-073>078-081-082-151230- Jessamine-Clark-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Nicholasville, Winchester, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 559 AM EDT Wed Apr 15 2020 /459 AM CDT Wed Apr 15 2020/ ...PATCHES OF DENSE RIVER AND LAKE FOG EARLY THIS MORNING... Calm winds and clear skies have allowed for fog formation in the vicinity of area waterways early this morning. Expect sudden reductions in visibility to less than half a mile when encountering this fog. Drive with low-beam headlights and reduce speed. RJS
Special weather statement, Apr 15, 7:26 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Louisville KY 826 AM EDT Wed Apr 15 2020 KYZ048-049-056-057-063>067-073>078-081-082-151330- Jessamine-Clark-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Nicholasville, Winchester, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 826 AM EDT Wed Apr 15 2020 /726 AM CDT Wed Apr 15 2020/ ...PATCHES OF DENSE RIVER AND LAKE FOG EARLY THIS MORNING... Calm winds and clear skies have allowed for fog formation in area valleys and waterways early this morning. Expect sudden reductions in visibility to less than half a mile when encountering this fog. Drive with low-beam headlights and reduce speed. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:03 AM CDT | Frost Advisory | LMK | Adair, Allen, Barren, Breckinridge, Butler, Casey and 17 more | 23 hr |
Nearby
Freeze Warnings in Kentucky, 2020Freeze Warnings in Indiana, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.